Dog medications

Discussion in 'The Watercooler' started by elizabrary, May 7, 2011.

  1. elizabrary

    elizabrary Member

    As if it isn't enough that my adult difficult child has lost her mind again, my dog's medications are all out of whack and she's acting like the biggest difficult child in the canine world! She has hypothyroidism, and for whatever reason the dose she has been taking has become too much. I took her off of it a few days ago and she has to be off for a couple of weeks before we start her on a lower dose. But in the meantime she is acting insane. If I take her off leash she runs away as fast as she can like someone is trying to kill her. She refuses to let me near her and stands just out of reach. Needless to say her off leash days are over for a bit. In the house if I barely blink she runs over to me and is all excited, like, "Where are we going, what are we doing, what's happening now, why are you blinking?....." And this dog is usually the most laid back, chilled out dog in the world. Yesterday when she ran away this guy and his son who live down the road from me saw me trying to wrangle her and came to help. The guy actually said, "She looks kinda mean. Does she bite?" I almost died. This is usually the most sweet tempered dog ever. I'm losing it!!!
  2. witzend

    witzend Well-Known Member

    Poor girl! I hope that she will get back on track soon. It's miserable to have your body out of whack like that. It's hard when we know what is wrong but we have no real way to comfort them.
  3. Jena

    Jena New Member

    i deal with a difficult child dog on a daily basis so i can sooo relate on this one. there are days my difficult child is gone yet the dog is here and i'm ready to pull my hair out.

    good luck hope you figure medications out........
  4. TerryJ2

    TerryJ2 Well-Known Member

    Oh dear! I know that thyroid medications can wreak havoc on humans so I can only imagine what they do to a dog. Poor thing--both of you!
  5. Hound dog

    Hound dog Nana's are Beautiful

    Goodness! Why do they have to have her off the medication before lowering the dose?? With a human they just try a lower dose and keep checking the blood levels until it's right again.

    Poor baby. At least with a person you can explain what is happening to them.

    I hope they can get her medications fixed quickly, for your sake and hers.

  6. elizabrary

    elizabrary Member

    It builds up in her system over time, so I have to pull her off to get it to drop before we start a lower dose. I know she can't help it, but really she's driving me absolutely insane. And I feel bad for her because I know her brain must be going 100 mph, but damn.... Lucky she's so cute!

    Actually she's the best dog I've ever had, so I think that makes it even harder because this crazy behavior is so unlike her. From my daugher, I expect it, but not from this perfect dog!!!